Differential and Integral Equations

Description of the lack of compactness in Orlicz spaces and applications

Ines Ben Ayed and Mohamed Khalil Zghal

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper, we investigate the lack of compactness of the Sobolev embedding of $H^1(\mathbb R^2)$ into the Orlicz space $L^{{\phi}_p}(\mathbb R^2)$ associated to the function $\phi_p$ defined by $ \phi_p(s):={\rm{e}^{s^2}}-\sum_{k=0}^{p-1} \frac{s^{2k}}{k!}$. We also undertake the study of a nonlinear wave equation with exponential growth where the Orlicz norm $\|.\|_{L^{\phi_p}}$ plays a crucial role. This study includes issues of global existence, scattering and qualitative study.

Article information

Source
Differential Integral Equations, Volume 28, Number 5/6 (2015), 553-580.

Dates
First available in Project Euclid: 30 March 2015

Permanent link to this document
https://projecteuclid.org/euclid.die/1427744101

Mathematical Reviews number (MathSciNet)
MR3328134

Zentralblatt MATH identifier
1363.46024

Subjects
Primary: 35B33: Critical exponents 46E30: Spaces of measurable functions (Lp-spaces, Orlicz spaces, Köthe function spaces, Lorentz spaces, rearrangement invariant spaces, ideal spaces, etc.) 46E35: Sobolev spaces and other spaces of "smooth" functions, embedding theorems, trace theorems

Citation

Ben Ayed, Ines; Zghal, Mohamed Khalil. Description of the lack of compactness in Orlicz spaces and applications. Differential Integral Equations 28 (2015), no. 5/6, 553--580. https://projecteuclid.org/euclid.die/1427744101


Export citation